MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3542001
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.(b)(6).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient who underwent breast augmentation revision surgery with two 200cc mentor memorygel breast implants experienced bilateral rupture post procedure.As a result, patient had an explantation (b)(6) 2020.This medwatch form is for product a.
 
Additional Manufacturer Narrative
The investigation of the pictured device was completed by the failure analysis lab on 10/13/2020.Device evaluation summary: according to the information reported, a deflation occurred in a tissue expander.During the visual evaluation of the device, no apparent damage or anomalies were observed.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
It was discovered on (b)(6) 2020, that is ' is report source user facility checked' was erroneously submitted in initial.Correction 'is report source distributor' should be checked.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2020, the mentor failure analysis lab has received the device for evaluation.The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2020.Device evaluation summary: according to the information received, the patient experienced a rupture in the left breast implant.During the visual evaluation of the product, parallel lines of shell wear were observed on the posterior aspect.Within the shell wear, a tear was observed measuring approximately 2.5 cm.The evaluation determined that the loss of shell integrity is consistent with a rupture caused by wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10386013
Report Number1645337-2020-09829
Device Sequence Number2391278
Product Code FTR
UDI-Device Identifier00081317000822
UDI-Public00081317000822
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number3542001
Device Catalogue Number3542001
Device Lot Number6482153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 07/19/2020
Supplement Date Received by Manufacturer08/11/2020
10/15/2020
10/22/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date08/11/2020
10/15/2020
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR